English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/49684
Título

The symbiotic hesionid Parasyllidea humesi Pettibone, 1961 (Annelida: Polychaeta) hosted by Scrobicularia plana (da Costa, 1778) (Mollusca: Bivalvia: Semelidade) in European waters

AutorMartin, Daniel ; Martin, Daniel ; Cuesta, José A. ; Drake, Pilar ; Gil, João ; Nygren, Arne; Pleijel, Fredrik
Palabras claveHesionodae
Symbiosis
Bivalvia
NE Atlantic
Iberian Penninsula
Fecha de publicación15-may-2012
EditorSpringer
CitaciónOrganisms Diversity and Evolution 12(2): 145-153 (2012)
ResumenHeretofore, the hesionid polychaete Parasyllidea humesi was only known from its original description, living in association with the bivalve Tellina nymphalis in mangrove swamps north of Pointe-Noire (Republic of Congo, West Africa). The discovery of a stable population in Río San Pedro (Gulf of Cádiz, southern Atlantic coast of Iberian Peninsula) thus represents the second report for this species worldwide, and the first for European waters. Furthermore, the new population is associated with another bivalve, Scrobicularia plana. The host-symbiont relationship is characterized by a high host-specificity (the symbiont was absent from Ruditapes decussatus and Cerastoderma glaucum collected in the same habitat and location), regular distribution (one, exceptionally two symbionts per host and then being male and female), and prevalence ranging from 0.22% (in Caño Sancti Petri) to 4.74% (Río San Pedro). The symbionts seem to affect the metabolism of their hosts and, thus, their normal growth, so this association may tentatively be considered as close to parasitism. Parasyllidea humesi seems to be restricted to salt marsh areas with stable marine salinities all over the year. As there is no evidence that the presence of P. humesi in the Gulf of Cádiz results from an introduction, we strongly suggest that it may be better considered as native to the region, with our finding representing the northernmost known geographical limit of its distribution.
Versión del editorhttp://dx.doi.org/10.1007/s13127-012-0086-2
URIhttp://hdl.handle.net/10261/49684
DOI10.1007/s13127-012-0086-2
ISSN1439-6092
E-ISSN1618-1077
Aparece en las colecciones: (CEAB) Artículos
(ICMAN) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
Versió d'autor P Humesi.pdf465,01 kBAdobe PDFVista previa
Visualizar/Abrir
Mostrar el registro completo
 

Artículos relacionados:


NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.